Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 377, NWS Tulsa, OK

June 30, 2017McIntosh County, Pittsburg County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 30, 2017, 8:09 PM CDT for McIntosh County, Pittsburg County, Oklahoma. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2017, 8:09 PM CDT (01:09 UTC)
Expired
Jun 30, 2017, 9:00 PM CDT
In force
51 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties McIntosh County, OK, Pittsburg County, OK

The radar

The Norman radar (KTLX), 123 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 8:40 PM CDTTSTM WND DMGMcalester, OKLARGE TREE BLOWN DOWN ONTO TRAVEL TRAILER AT THE VALLEY INN RV PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 3:42 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.2 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2017-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1697 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2017-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1697 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1703 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

031 
WUUS54 KTSA 010109
SVRTSA
OKC091-121-010200-
/O.NEW.KTSA.SV.W.0377.170701T0109Z-170701T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
809 PM CDT FRI JUN 30 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southwestern McIntosh County in southeastern Oklahoma...
  Western Pittsburg County in southeastern Oklahoma...

* Until 900 PM CDT

* At 809 PM CDT, severe thunderstorms were located along a line
  extending from 6 miles south of Dustin to 3 miles southeast of
  Calvin, moving east at 25 mph.

  HAZARD...70 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings. 

* Locations in or near the path include...
  Mcalester...                      Krebs...
  Kiowa...                          Savanna...
  Crowder...                        Canadian...
  Indianola...                      Hanna...
  Ashland...                        Haywood...
  Arrowhead State Park...           Scipio...
  Arpelar...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.

&&

LAT...LON 3505 9609 3506 9607 3509 9606 3512 9603
      3512 9601 3515 9601 3515 9598 3520 9598
      3521 9577 3520 9555 3468 9588 3468 9609
TIME...MOT...LOC 0109Z 286DEG 23KT 3518 9601 3494 9620 

HAIL...1.00IN
WIND...70MPH
 
$$
1 follow-up statement
639 
WWUS54 KTSA 010154
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
854 PM CDT FRI JUN 30 2017

OKC091-121-010203-
/O.EXP.KTSA.SV.W.0377.000000T0000Z-170701T0200Z/
McIntosh OK-Pittsburg OK-
854 PM CDT FRI JUN 30 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MCINTOSH AND
WESTERN PITTSBURG COUNTIES WILL EXPIRE AT 900 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
southeastern Oklahoma.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.

Remember, a Severe Thunderstorm Warning still remains in effect for
southern Pittsburg county until 930 PM.

LAT...LON 3505 9609 3506 9607 3509 9606 3512 9603
      3512 9601 3515 9601 3515 9598 3520 9598
      3521 9577 3520 9555 3468 9588 3468 9609
TIME...MOT...LOC 0153Z 286DEG 23KT 3510 9569 3486 9588 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:46 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 30, 6:46 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
646 PM CDT Fri Jun 30 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Storms continue to form along an old outflow boundary from
northwest Arkansas through eastern and central Oklahoma. This
initial round of storms will likely miss most of the TAF sites for
the first part of the evening. Storm potential increases by mid
evening into the early morning hours with highest chances south
of Interstate 40, with multiple rounds of storms possible at
KFSM/KMLC. There will again be a lull in activity on Saturday
morning and afternoon.

&&

.PREV DISCUSSION... /Issued 302 PM CDT Fri Jun 30 2017/

DISCUSSION...
Main forecast concern this afternoon is the expected thunderstorm
development, its evolution, and severe potential later this
afternoon and evening.

Ongoing thunderstorm activity early this afternoon in west central
Arkansas continues to move toward the east into a region of lower
instability and should pose only a marginal severe potential, at
best, for the next hour or so.

As far as late afternoon/evening development, both the synoptic
cold front to the north and the outflow boundary farther south are
potential foci. The atmosphere south of the outflow boundary
exhibits considerably more overall instability, but mesoanalysis
data indicate the axis of greatest destabilization over the past
few hours extends roughly along I-44, between the two boundaries.
Current thinking is that the outflow boundary will be the most
likely location for initiation, a scenario that is reinforced by
recent data from both the operational and the experimental HRRR.
As such, the current plan is for this forecast to carry higher
POPs in the vicinity of I-40 and south. However, given the
aforementioned mesoanalysis data, will hedge POPs toward the
higher side of guidance across northern portions of the forecast
area. Large hail, damaging wind gusts, and localized heavy
rain/flooding will be the severe weather threats, with the tornado
threat looking to be very low.

The overnight activity could linger into tomorrow afternoon, with
additional thunderstorms possible across southeast Oklahoma and
into west central Arkansas tomorrow afternoon. Better thunderstorm
chances will return tomorrow night and into Sunday as another
disturbance moves through the area.

An upper level ridge will build into the region early next week,
which will lead to a period of above normal temperatures. The
ridge axis will be just far enough west that northwest flow aloft
will remain near enough for low thunderstorm chances to continue
through much of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  88  70  89 /  50  20  30  40
FSM   72  87  72  91 /  80  30  30  40
MLC   70  86  72  91 /  80  40  40  30
BVO   63  87  66  88 /  30  10  20  40
FYV   65  85  67  85 /  70  20  30  40
BYV   65  84  66  85 /  70  20  20  40
MKO   70  85  71  88 /  80  30  30  40
MIO   65  86  66  87 /  40  10  20  40
F10   70  84  70  90 /  80  30  40  40
HHW   73  87  72  91 /  70  50  40  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...18
AVIATION...06

CORFIDI
Hazardous weather outlook, Jun 30, 4:45 PM CDT, 3 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
445 PM CDT Fri Jun 30 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
445 PM CDT Fri Jun 30 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Primarily after 6 PM.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Along and southeast of Interstate 44.
	ONSET...This evening.

DISCUSSION...
Thunderstorms across southwest Oklahoma late this afternoon
will continue to expand in coverage as they track east.
Additional thunderstorms are expected to develop across parts
of eastern Oklahoma and northwest Arkansas...mainly along
and south of Interstate 40. This activity will eventually
develop into a complex of storms and track across a large
portion of southeast Oklahoma and west central Arkansas during
the evening hours.

Damaging winds and localized large hail appear to be primary
risks through late evening. Additionally locally heavy
rainfall is possible. Areas that received heavy rainfall from the
overnight storms may also experience localized flooding with any
additional heavy rains. The severe weather potential will decease
during the late night hours.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY through THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm may be ongoing early Saturday primarily south of
Interstate 40 with dry conditions then prevailing from
late morning through late afternoon.  Thunderstorm chances
will then return late Saturday afternoon and continue into
Sunday though widespread coverage is not likely.
An unsettled pattern will remain in place through much of
next week with daily thunderstorm chances across much of
the area.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jun 30, 7:43 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
743 PM CDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     2 N WARNER              35.52N 95.31W
06/30/2017                   MUSKOGEE           OK   LAW ENFORCEMENT

            WARNER PD REPORTS TREES UPROOTED, NUMEROUS BRANCHES DOWN.

&&

SJC
Local storm report, Jun 30, 7:48 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
748 PM CDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     HAIL             SALLISAW                35.46N 94.79W
06/30/2017  E1.00 INCH       SEQUOYAH           OK   TRAINED SPOTTER

            OBSERVED NEAR I-40 AND HWY 59.

&&

JDS
Local storm report, Jun 30, 7:50 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
750 PM CDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     HAIL             3 SE LAKE EUFAULA STATE 35.37N 95.57W
06/30/2017  E0.75 INCH       MCINTOSH           OK   PUBLIC

&&

JDS
Local storm report, Jun 30, 7:51 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
751 PM CDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     HAIL             4 E SALLISAW            35.46N 94.72W
06/30/2017  E0.88 INCH       SEQUOYAH           OK   EMERGENCY MNGR

            DEPUTY REPORTING NICKEL HAIL EAST OF SALLISAW ON HWY 64.

&&

JDS
Local storm report, Jun 30, 7:57 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
757 PM CDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             5 SE EUFAULA            35.24N 95.52W
06/30/2017  E1.00 INCH       PITTSBURG          OK   EMERGENCY MNGR

            DIME TO QUARTER HAIL NEAR LONGTOWN.

&&

JDS
Local storm report, Jun 30, 8:00 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
800 PM CDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             3 SE EUFAULA            35.26N 95.54W
06/30/2017  E1.00 INCH       MCINTOSH           OK   EMERGENCY MNGR

            DIME TO QUARTER HAIL WEST OF LONGTOWN. CORRECTED FOR
            LOCATION.

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:03 PM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee, Sequoyah42 min
Jun 30, 7:05 PM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee, Okmulgee3 hr
Jun 30, 7:12 PM CDTSevere Thunderstorm WarningTSAHaskell, Sequoyah48 min
Jun 30, 7:39 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Pittsburg51 min
Jun 30, 7:42 PM CDTAreal Flood AdvisoryTSAHaskell, Muskogee, Sequoyah3 hr
Jun 30, 7:55 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah50 min
Jun 30, 8:23 PM CDTAreal Flood AdvisoryTSAHaskell, McIntosh, Muskogee, Pittsburg3 hr
Jun 30, 8:25 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Muskogee, Pittsburg50 min
Jun 30, 8:37 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha53 min
Jun 30, 9:23 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha52 min
Jun 30, 11:05 PM CDTSpecial Weather StatementTSAChoctaw25 min
Jun 30, 11:32 PM CDTSpecial Weather StatementTSAChoctaw28 min
Jun 30, 11:38 PM CDTSevere Thunderstorm WarningTSAChoctaw52 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.